Alert archive / Maryland / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 171, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Nov 17, 2010, 1:08 AM EST for 4 counties in Maryland. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 17, 2010, 1:08 AM EST (06:08 UTC)
- Expired
- Nov 17, 2010, 2:00 AM EST
- In force
- 52 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 64 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 1:42 AM EST | TSTM WND GST 48 | Stevensville, MD | A 48 MPH THUNDERSTORM WIND GUST WAS RECORDED AT THE STEVENSVILLE BAY BRIDGE. REPORT VIA DEOS. |
| Nov 17, 1:50 AM EST | TSTM WND DMG | 2 Nw Chestertown, MD | A TELEPHONE POLE WAS BLOWN DOWN AT ROUTE 514 AND MARY MORRIS ROAD. |
| Nov 17, 2:00 AM EST | TSTM WND DMG | E Oxford, MD | TREES REPORTED DOWN IN THE EASTON, ST. MICHAELS AND OXFORD AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 17, 12:06 AM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 6.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 621 m²/s²
- 0-3 km storm-relative helicity
- 799 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
056
WUUS51 KPHI 170608
SVRPHI
MDC011-029-035-041-170700-
/O.NEW.KPHI.SV.W.0171.101117T0608Z-101117T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
108 AM EST WED NOV 17 2010
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAROLINE COUNTY IN EASTERN MARYLAND...
TALBOT COUNTY IN EASTERN MARYLAND...
THIS INCLUDES THE CITY OF EASTON...
KENT COUNTY IN NORTHEAST MARYLAND...
QUEEN ANNE'S COUNTY IN NORTHEAST MARYLAND...
THIS INCLUDES THE CITY OF CENTERVILLE...
* UNTIL 200 AM EST
* AT 102 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES WEST OF
BALTIMORE TO 47 MILES SOUTHWEST OF EASTON..MOVING EAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TILGHMAN ISLAND AROUND 125 AM EST...
TALBOT...CHESTER AND STEVENSVILLE AROUND 130 AM EST...
COPPERVILLE...ST. MICHAELS...OXFORD AND GRASONVILLE AROUND 135 AM
EST...
OVERTON AND HAMBLETON AROUND 140 AM EST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3873 7625 3867 7636 3877 7640 3875 7635
3887 7626 3882 7621 3884 7620 3894 7624
3884 7638 3894 7637 3905 7631 3900 7618
3916 7628 3934 7617 3937 7583 3928 7576
3865 7571 3869 7590 3856 7605
TIME...MOT...LOC 0607Z 270DEG 50KT 3920 7688 3895 7673
3885 7668 3865 7669 3850 7679 3821 7694
$$
HAYES1 follow-up statement
112
WWUS51 KPHI 170625
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
125 AM EST WED NOV 17 2010
MDC011-029-035-041-170700-
/O.CON.KPHI.SV.W.0171.000000T0000Z-101117T0700Z/
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
125 AM EST WED NOV 17 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EST
FOR TALBOT...QUEEN ANNE'S...KENT AND CAROLINE COUNTIES...
AT 122 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES WEST OF ROCK HALL
TO 25 MILES SOUTHWEST OF TILGHMAN ISLAND...MOVING EAST AT 50
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STEVENSVILLE SOUTH BY 130 AM EST...
TILGHMAN ISLAND...TALBOT...CHESTER AND STEVENSVILLE BY 135 AM
EST...
COPPERVILLE...ST. MICHAELS...ROCK HALL AND QUEENSTOWN BY 140 AM
EST...
WYE MILLS BY 145 AM EST...
LAT...LON 3873 7625 3867 7635 3877 7640 3875 7635
3887 7626 3882 7620 3884 7620 3894 7624
3885 7637 3894 7637 3905 7631 3900 7627
3900 7618 3916 7628 3934 7617 3937 7583
3925 7576 3865 7571 3869 7590 3856 7605
TIME...MOT...LOC 0625Z 270DEG 50KT 3917 7655 3892 7640
3878 7647 3861 7651 3848 7658 3818 7664
$$
HAYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 12:53 AM EST, 15 minutes earlier.
Area forecast discussion, Nov 17, 12:53 AM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1253 AM EST WED NOV 17 2010
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM OVER LAKE ERIE WILL REACH EASTERN
CANADA WEDNESDAY WHIPPING A COOL FRONT OFF OUR MID ATLANTIC COAST
AROUND DAYBREAK WEDNESDAY. BEHIND THE FRONT... HIGH PRESSURE WILL
BUILD INTO THE AREA WEDNESDAY AFTERNOON AND EVENING. A COLD FRONT
WILL CROSS THE AREA THURSDAY EVENING. HIGH PRESSURE WILL BECOME
NEARLY STATIONARY OVER THE SOUTHEAST UNITED STATES FRIDAY INTO
EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE 04Z UPDATE WAS TO BUMP UP THE TEMPERATURES ACROSS THE ENTIRE
CWA AS THE WARM FRONT IS MAKING NORTHWARD PROGRESS. THE MILDER AND
MORE MOIST AIRMASS IS ALLOWING FOR BETTER MIXING TO BEGIN,
THEREFORE INCREASED THE WINDS A BIT AS WELL. THE HOURLY
TEMPERATURE GRIDS WERE ADJUSTED TO GENERALLY SHOW A STEADY OR
GRADUAL INCREASE THROUGH THE OVERNIGHT. THE LAV/LAMP GUIDANCE IS
CATCHING ONTO THIS, THEREFORE IT WAS BLENDED IN TO SET THE TREND.
STILL WATCHING A LINE OF MOSTLY LOW-TOPPED CONVECTION ACROSS
CENTRAL PENNSYLVANIA ON SOUTHWARD. THIS LINE IS MORE BROKEN ACROSS
VIRGINIA. THERE IS A RIBBON OF BETTER INSTABILITY IN THAT AREA AHEAD
OF THE STRONG FRONTAL/SYNOPTIC FORCING. WILL STILL CARRY A MENTION OF
SOME THUNDER OVERNIGHT AS THIS ACTIVITY SLIDES EASTWARD.
OTHERWISE, BASED ON THE UPWIND VAD WIND PROFILES AND SOUNDINGS THE
WRF-NMM 18Z WIND FCSTS ARE AVERAGING 5 TO 10 KTS TOO STRONG ACROSS
DELMARVA AND VIRGINIA. IT LOOKS AS THOUGH THE GFS AND ECMWF ARE
VERIFYING BETTER. IN TERMS OF THE CONVECTION ALSO, BOTH LATTER
MODELS INSTAB PROFILES ARE MATCHING THE ONGOING C-G LTGNG BETTER
THAN THE WRF-NMM. UPDATES TO THE GRIDS/ZONES THAT HAVE BEEN MADE
ARE TIED TO THESE MODELS. MOST OF THE PREVIOUS DISCUSSION STILL
HOLDS. LOOKS LIKE THE BEST CHANCE OF THE STRONGER WINDS MIXING
DOWN WOULD COME TOWARD MORNING WHEN THERE IS A BIT OF SFC
INSTABILITY FCST PLUS SOME DRIER AIR BEHIND THE CDFNT.
THE NEXT ISSUE IN THE WIND. THE 1200 UTC NAM IS THE CLOSEST WITH
THE SURFACE LOW AND LOW LEVEL CIRCULATION. THIS SOLUTION WOULD
PROVIDE THE GREATEST MOMENTUM TRANSFER POTENTIAL. WITH THE NAM
OVER FORECASTING THE WIND BASED ON ITS 6 HR VERIFICATION...THE
PROBABILITY OF WIND ADVISORY GUSTS ACROSS OUR EASTERN CWA HAS
DECREASED FURTHER.
THERE WILL ALSO BE A WINDOW FOR 40 MPH WIND GUSTS JUST AHEAD OF THE
COLD FRONT BETWEEN 0900 UTC AND 1200 UTC WEDNESDAY. THE DEPTH OF THE
MIXED LAYER BECOMES DEEPER JUST AHEAD OF THE FRONT...WITH ACCESS TO
45 KNOTS OF WIND. NOT CONFIDENT ENOUGH IN THIS SCENARIO FOR A WIND
ADVISORY.
THE LAST CONCERN (AND MAYBE THE MOST PROBLEMATIC) IS THE POTENTIAL
FOR LOW TOPPED CONVECTION PRODUCING GUSTY WINDS LATER TONIGHT.
THROUGH THE WARM FRONTAL PASSAGE...THE LOW LEVEL REMAINS TOO STABLE
FOR SURFACE BASED CONVECTION...AND ANY CONVECTION WITH THE WARM
FRONT SHOULD BE ELEVATED.
AFTER THE PASSAGE OF THE WARM FRONT...THE LAPSE RATES COULD BECOME
NEUTRAL FOR A TIME AS THE COLD FRONT APPROACHES. MODEL SOUNDINGS ARE
SHOULD NEAR SURFACE BASED CAPE VALUES HIGH ENOUGH TO BE CONCERNED
ABOUT DISCRETE CELLULAR DEVELOPMENT. THIS WOULD MOST LIKELY OCCUR
OVER MARYLAND AND SOUTH CENTRAL PENNSYLVANIA AROUND 0900 UTC...
PROGRESSING TO THE COAST BY ABOUT 1200 UTC WEDNESDAY.
IF THIS SCENARIO WERE TO PAN OUT...A BROKEN LINE OF CONVECTION COULD
DEVELOP JUST AHEAD OF THE COLD FRONT...WHICH WOULD BE MOVING AT
ABOUT 40 KNOTS. THE MOVEMENT AND POTENTIAL FOR TAP THE HIGH BULK
SHEAR AVAILABLE NEAR THE FRONT COULD PRODUCE GUSTY WINDS WITH THE
CONVECTION. IN ADDITION...THOUGH THE LOW LEVEL HELICITY WILL BE
DECREASING AT THAT POINT...IT COULD RESULT IN ROTATING STORMS IN A
LOW LCL ENVIRONMENT.
NOT TOTALLY BUYING INTO THIS...AS MOST LOW INSTABILITY/HIGH SHEAR
EVENT HAVE DIFFICULTY PRODUCING DEEP ENOUGH CONVECTION TO TAP THE
WIND FIELD. WILL CONTINUE TO MENTION THUNDER WITH THE FRONTAL
PASSAGE AND INCLUDE GUSTY WINDS FOR THE POTENTIAL. TIMING WAS
PUSHED BACK A COUPLE OF HOURS EASTERN CWA BASED ON THE 12Z HI RES
NMM AND LATEST HRRR. OTHERWISE, THIS WILL HAVE TO MONITORED IF
AND WHEN CONVECTION DEVELOPS.
TEMPERATURES SHOULD SLOWLY RISE LATER TONIGHT WITH THE PASSAGE OF
THE WARM FRONT...WITH LOW TEMPERATURES OCCURRING THIS EVENING. NO
BIG CHANGES WERE MADE WITH THE TEMPS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
THE PRECIPITATION SHOULD END FAIRLY QUICKLY WITH THE PASSAGE OF THE
COLD FRONT AND DESCENDING AIR BEHIND THE STRONG SHORT WAVE THAT
PASSES CLOSE TO 1200 UTC WEDNESDAY. CLOUDINESS SHOULD DROP OFF
QUICKLY AS WELL...BUT MAY HOLD ON ACROSS THE HIGHER TERRAIN THE COLD
AIR ADVECTION DURING THE MORNING AND EARLY AFTERNOON HOURS.
THE MAIN CONCERN FOR WEDNESDAY WILL BE WINDS. MODEL SOUNDINGS SHOW
45 TO 50 KNOTS OF WIND AT THE TOP OF THE INCREASING MIXED LAYER...
MAINLY DURING THE AFTERNOON. THE BEST POTENTIAL FOR WIND ADVISORY
GUSTS WOULD BE IN THE HIGHER TERRAIN AND ACROSS NORTHERN AREAS.
BASED ON MODEL SOUNDINGS SHOWING 45 TO 55 KNOTS AT THE TOP OF THE
INVERSION ACROSS NORTHERN AND CENTRAL AREAS. THE BEST GRADIENT PICKS
UP RIGHT BEHIND THE COLD FRONT...WITH THE DEPTH OF THE MIXED LAYER
REACHING 4000 TO 5000 FEET DURING THE AFTERNOON. THIS WOULD ALLOW
ACCESS TO 50 KNOTS OF WIND...ESPECIALLY ACROSS THE HIGHER TERRAIN
AND NEAR THE COAST.
LOW LEVEL LAPSE RATES (TO THE TOP OF THE INVERSION) SHOULD BE NEARLY
ADIABATIC WITH MOSTLY SUNNY SKIES AND COLD AIR ADVECTION UNDERWAY.
BASED ON THIS...A WIND ADVISORY WILL BE ISSUED FOR WEDNESDAY INTO
WEDNESDAY EVENING FOR THE NORTHERN TWO THIRDS OF THE FORECAST AREA.
AGAIN...THE BEST CHANCE OF ADVISORY WIND GUSTS WOULD BE ACROSS THE
SOUTHERN POCONOS AND NORTHERN AREAS...WHERE THE BEST PRESSURE RISES
COINCIDE WITH THE BEST GRADIENT.
HIGH TEMPERATURES WEDNESDAY WILL BE ABOUT 10 DEGREES ABOVE NORMAL AS
THE WARM COLUMN MIXES DOWN AHEAD OF THE COLD AIR ADVECTION AND WARMS
MOST PLACES INTO THE 60S. WHILE TEMPERATURES MAY FALL IN THE
AFTERNOON ACROSS THE HIGHER TERRAIN DURING THE AFTERNOON...STEADY
TEMPERATES ARE MORE LIKELY ELSEWHERE.
WINDS MAY REMAIN UP FOR A TIME WEDNESDAY EVENING AS THE COLD AIR
ADVECTION CONTINUES AND THE DEPTH OF THE MIXED LAYER REMAINS FAIRLY
HIGH. NOT MUCH IN THE WAY OF SENSIBLE WEATHER WITH LOWS BASED MAINLY
ON THE MOS BLEND.
THE NEXT SHORT WAVE IN THE NORTHERN FLOW COMES ACROSS THE FORECAST
AREA DURING LATE AFTERNOON AND EARLY EVENING THURSDAY. MID LEVEL
TEMPERATURES DROP TO NEAR MINUS 29 CELSIUS DURING THE LATE AFTERNOON
AND EARLY EVENING...PROMPTING DECENT VERTICAL VELOCITY. BASED ON THE
TIMING OF THE SHORT WAVE PASSAGE...FOR NOW WILL CARRY A MENTION OF
PRECIPITATION ACROSS THE HIGHER TERRAIN (AND MAINLY NORTH AND WEST
OF THE I 95 CORRIDOR) FOR THURSDAY AFTERNOON AND EVENING.
AFTER THE SHORT WAVE PASSES THURSDAY NIGHT...COLDER TEMPERATURES
WITH GENERALLY FAIR CONDITIONS FOR FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FAIR WEATHER WILL BE ACROSS THE MIDDLE ATLANTIC REGION THIS WEEKEND
AS A SURFACE HIGH PRESSURE SYSTEM WILL BE IN CONTROL OF THE WEATHER.
A LOW WILL BE MOVING BY ACROSS SOUTHERN CANADA...SO A WARM SW FLOW
WILL BE ACROSS THE REGION. TEMPERATURES WILL BE AT OR A LITTLE ABOVE
NORMAL FRI NIGHT INTO SUN. HIGH TEMPERATURES WILL MOSTLY BE IN THE
50S...AND LOW TEMPERATURES WILL BE IN THE 30S.
A STORM TRACK LYING ACROSS THE SOUTHERN PLAINS INTO THE GREAT LAKES
WILL SEND A LOW PRESSURE SYSTEM NORTH OF THE AREA MONDAY AND
TUESDAY. THE SYSTEM WILL PROBABLY BE CLOSE ENOUGH TO SEND SOME EXTRA
CLOUDINESS AND PRECIPITATION TO NORTHERN PARTS OF THE FORECAST AREA.
POPS WERE LEFT IN THE SLGT CHC/LOW CHC RANGE ATTM. CONFID IS LIMITED
WITH THE SYSTEM WITH THE LATEST MODELS OFFERING SOMEWHAT DIFFERENT
SOLUTIONS TODAY COMPARED TO YESTERDAY. TEMPERATURES WILL LIKELY BE
TOO WARM TO SUPPORT ANY FROZEN PRECIPITATION WITH THE SYSTEM. A FEW
FLAKES ACROSS THE SOUTHERN POCONOS WOULD NOT BE TOO SURPRISING
THOUGH.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
OVERNIGHT...06Z TAFS ARE A SLY FLOW MIX OF CIGS 400-1400FT...SCT
SHOWERS AND LLWS. A FINE LINE OF SVR TSTMS APPROACHING FROM DCA
AREA (BOWING AT 0545Z) AND CROSSING PARTS OF OUR FCST AREA BETWEEN
07Z-10Z.
AFTER 10Z TODAY...VFR WITH OCNL CIGS 4000-5000 FT AND A GUSTY WSW
WIND 30-40 KNOTS. BRIEF PERIOD OF MVFR CIGS IN THE 13Z-18Z TIME
FRAME POCONOS.
TONIGHT...VFR WITH DIMINISHING W WIND GUSTS TO LESS THAN 25KTS BY
03Z. CIRRUS ARRIVES AFTER 06Z.
OUTLOOK THU-SUN...VFR. GUSTS GENERALLY LESS THAN 20 KNOTS EXCEPT
WNW WIND GUSTS 25 KNOTS DURING THE DAYLIGHT HOURS SATURDAY.
&&
.MARINE...
1130 PM UPDATE...GALE WARNING EXPANDED AND REPLACES PREVIOUS SCA.
ADDED THE SVR TSTM WATCH FOR UPPER DEL BAY AT 1222AM.
OVERNIGHT...MARGINAL S 30-35 KT GUSTS IN PROGRESS. FINE LINE
W CDFNT MIGHT PRODUCE A BRIEF G40 KTS.
WEDNESDAY...WSW WIND GUSTS 35-40 KNOTS SHOULD START AROUND 12Z IN
COOLER DRIER AIR ADVECTION.
WEDNESDAY NIGHT...WNW WINDS DIMINISH BUT GUSTS 35-40 KTS MAY
LINGER IN PORTIONS OF THE OUTER ATLC COASTAL WATERS TIL 05Z.
ANOTHER COLD FRONT IS FORECAST TO CROSS THE WATERS LATE THURSDAY.
WINDS BEHIND THIS FRONT WILL BECOME NW AND COULD GUST TO AROUND 25
KT THURSDAY NIGHT. HIGH PRESSURE THEN WILL MOVE BACK IN TO PROVIDE
US WITH FAIR WEATHER FRIDAY INTO THE WEEKEND.
&&
.TIDES/COASTAL FLOODING...
LATEST GUIDANCE INDICATES THAT THERE COULD BE SOME MINOR TIDAL
FLOODING PROBLEMS MAINLY WITH THE AFTERNOON HIGH TIDE ON WEDNESDAY
ALONG CHESAPEAKE BAY AND POSSIBLY ALONG PORTIONS OF DELAWARE BAY.
HOWEVER, IT APPEARS TO BE A MARGINAL EVENT AND WITH CONFIDENCE NOT
VERY HIGH, NO ADVISORIES OR WARNINGS WILL BE ISSUED AT THIS TIME.
AND SINCE WE STILL HAVE ABOUT 24 HOURS BEFORE THE EVENT, WE HAVE
PLENTY OF TIME TO REEVALUATE THE SITUATION.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM EST THIS EVENING
FOR PAZ054-055-060>062-067>071.
NJ...WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM EST THIS EVENING
FOR NJZ001-007>010-012>015-017>020-022-025>027.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ450>452.
GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ANZ430-431-
453>455.
&&
SYNOPSIS...HAYES
NEAR TERM...GIGI/GORSE/HAYES
SHORT TERM...HAYES
LONG TERM...O'HARA
AVIATION...DRAG/O'HARA 1253A
MARINE...DRAG 1253A
TIDES/COASTAL FLOODING...Hazardous weather outlook, Nov 17, 12:32 AM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1232 AM EST WED NOV 17 2010 NJZ001-007>010-012>015-017>020-022-025>027-PAZ054-055-060>062- 067>071-180545- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-ATLANTIC-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 1232 AM EST WED NOV 17 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WINDS MAY GUST TO 40 MPH FROM THE SOUTH AND SOUTHWEST TONIGHT... ESPECIALLY IN THE HIGHER TERRAIN AND NEAR THE IMMEDIATE COAST. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ016-021-023-024-180545- SALEM-CUMBERLAND-CAPE MAY-ATLANTIC COASTAL CAPE MAY- 1232 AM EST WED NOV 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. WINDS MAY GUST TO 40 MPH FROM THE SOUTH AND SOUTHWEST TONIGHT... ESPECIALLY NEAR THE IMMEDIATE COAST. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WEST TO SOUTHWEST WINDS MAY GUST TO 40 MPH AT TIMES WEDNESDAY. IN ADDITION...MINOR COASTAL FLOODING IS POSSIBLE ALONG THE UPPER PORTION OF DELAWARE BAY AS WELL NEAR TOLCHESTER AND CAMBRIDGE MARYLAND ALONG THE UPPER PORTION OF CHESAPEAKE BAY DURING THE MIDDAY HIGH TIDE CYCLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-180545- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE- 1232 AM EST WED NOV 17 2010 ...SEVERE THUNDERSTORM WATCH 742 IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WEST TO SOUTHWEST WINDS MAY GUST TO 40 MPH AT TIMES WEDNESDAY. IN ADDITION...MINOR COASTAL FLOODING IS POSSIBLE ALONG THE UPPER PORTION OF DELAWARE BAY AS WELL NEAR TOLCHESTER AND CAMBRIDGE MARYLAND ALONG THE UPPER PORTION OF CHESAPEAKE BAY DURING THE MIDDAY HIGH TIDE CYCLE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>452-180545- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- 1232 AM EST WED NOV 17 2010 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-453>455-180545- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1232 AM EST WED NOV 17 2010 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-180545- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 1232 AM EST WED NOV 17 2010 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 742 IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 17, 12:05 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1205 AM EST WED NOV 17 2010
NJZ013-014-018>020-022-025>027-170600-
ATLANTIC NJ-CAMDEN NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-
EASTERN MONMOUTH NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
1205 AM EST WED NOV 17 2010
...HEAVY SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
ATLANTIC...BURLINGTON...CAMDEN...MONMOUTH AND OCEAN COUNTIES...
AT 1202 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL HEAVY SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS THE
REGION. THIS ACTIVITY IS MOVING NORTHEAST AT 55 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS ACTIVITY, ALONG WITH
LOCALLY HEAVY DOWNPOURS.
LAT...LON 3974 7409 3957 7421 3950 7429 3953 7440
3949 7438 3947 7431 3930 7450 3930 7453
3986 7509 4043 7404 4041 7399 4044 7401
4046 7398 4032 7396
FORECASTER: GORSESpecial weather statement, Nov 17, 12:33 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1233 AM EST WED NOV 17 2010
PAZ054-055-060>062-170630-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
1233 AM EST WED NOV 17 2010
...A STRONG THUNDERSTORM WILL AFFECT BERKS...CARBON...LEHIGH...MONROE
AND NORTHAMPTON COUNTIES...
AT 1231 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF LEHIGHTON...MOVING NORTHEAST AT
50 MPH. THE THUNDERSTORM WILL BE NEAR PARRYVILLE...WEISSPORT EAST
AROUND 1245 AM...MECKESVILLE...POCONO PINES AROUND 100 AM...TOBYHANNA
AND GOULDSBORO STATE PARK AROUND 115 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4056 7571 4064 7592 4069 7589 4074 7578
4078 7584 4117 7562 4121 7558 4125 7550
4126 7522
HAYESSpecial weather statement, Nov 17, 12:43 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1243 AM EST WED NOV 17 2010
NJZ020-022>027-170645-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
1243 AM EST WED NOV 17 2010
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BURLINGTON...CAPE MAY
AND OCEAN COUNTIES...
AT 1241 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF CAPE MAY...MOVING NORTHEAST
AT 50 MPH. THE THUNDERSTORM WILL BE NEAR MARMORA...BEESLEYS POINT
AROUND 100 AM...POMONA...PORT REPUBLIC AROUND 115 AM...WARREN
GROVE...NEW GRETNA AROUND 130 AM...BAMBER LAKE AND HOLIDAY HEIGHTS
AROUND 145 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3986 7412 3953 7433 3953 7440 3948 7437
3935 7445 3930 7450 3930 7455 3928 7455
3920 7464 3912 7470 3907 7471 3902 7479
3900 7478 3905 7492 4001 7440 3991 7411
HAYESSpecial weather statement, Nov 17, 12:46 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1246 AM EST WED NOV 17 2010
MDZ015-019-020-170645-
CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-
1246 AM EST WED NOV 17 2010
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...QUEEN ANNE'S AND
TALBOT COUNTIES...
AT 1242 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 44 MILES SOUTHWEST
OF BALTIMORE TO 53 MILES WEST OF EASTON TO 67 MILES SOUTHWEST OF
EASTON...MOVING EAST AT 55 MPH. THE THUNDERSTORMS WILL BE NEAR
TALBOT...COPPERVILLE AROUND 130 AM...WINDYHILL AND CHOPTANK AROUND
145 AM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3867 7622 3873 7625 3872 7631 3866 7635
3874 7635 3877 7640 3875 7635 3884 7630
3884 7638 3889 7637 3890 7636 3890 7632
3884 7630 3887 7625 3882 7621 3890 7620
3890 7593 3870 7584 3867 7595 3856 7604
HAYESSpecial weather statement, Nov 17, 12:47 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1247 AM EST WED NOV 17 2010
NJZ001-008-010-170645-
MORRIS NJ-SOMERSET NJ-SUSSEX NJ-
1247 AM EST WED NOV 17 2010
...A STRONG THUNDERSTORM WILL AFFECT MORRIS...SOMERSET AND SUSSEX
COUNTIES...
AT 1246 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MORRISTOWN...MOVING NORTH AT 55 MPH. THE
THUNDERSTORM WILL BE NEAR PARSIPPANY AROUND 1245 AM...MOUNTAIN
LAKES...KINNELON AROUND 100 AM AND HIGHLAND LAKE AROUND 115 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4120 7437 4118 7437 4109 7449 4104 7449
4105 7444 4101 7439 4100 7430 4096 7427
4089 7431 4089 7433 4087 7433 4069 7443
4076 7465 4123 7444 4123 7443
HAYESSpecial weather statement, Nov 17, 12:50 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1250 AM EST WED NOV 17 2010
NJZ012>014-170645-
EASTERN MONMOUTH NJ-MIDDLESEX NJ-WESTERN MONMOUTH NJ-
1250 AM EST WED NOV 17 2010
...STRONG THUNDERSTORMS WILL AFFECT MIDDLESEX AND MONMOUTH
COUNTIES...
AT 1246 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF NEW BRUNSWICK TO 12 MILES SOUTHWEST OF SANDY HOOK TO 19 MILES
SOUTH OF SANDY HOOK...MOVING NORTHEAST AT 50 MPH. THE THUNDERSTORMS
WILL BE NEAR SOUTH AMBOY AND PERTH AMBOY AROUND 100 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4021 7399 4026 7413 4036 7447 4059 7430
4060 7421 4057 7420 4055 7423 4047 7426
4044 7420 4046 7412 4041 7399 4044 7402
4047 7401 4047 7399 4043 7396 4032 7396
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 1:59 AM EST | Special Weather Statement | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 61 min |
| Nov 17, 2:03 AM EST | Severe Thunderstorm Warning | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 57 min |
| Nov 17, 11:19 AM EST | Coastal Flood Statement | PHI | Caroline, Queen Anne's, Talbot | 5 hr |
Nearby
Severe Thunderstorm Warnings in Maryland, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.